Michigan, 2015

Damaging Winds in Michigan, May 11, 2015

May 11, 2015 · NWS DTX · 7 events in 3 counties and zones

Thunderstorms producing damaging winds impacted Lenawee, Monroe, and Wayne counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms producing damaging winds impacted Lenawee, Monroe, and Wayne counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 11, 12:22 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, May 11, 12:22 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
122 PM EDT MON MAY 11 2015

.AVIATION...

FOG HAS FINALLY LIFTED FOR ALL THE TAF SITES. VFR CONDITIONS
EXPECTED UNTIL THE THUNDERSTORMS DEVELOP ALONG A RAIN SHIELD OVER
WESTERN LOWER AND INDIANA. TIMING OF THOSE THUNDERSTORMS WILL BE
BETWEEN 21Z AND 00Z FOR ALL THE TAF SITES. EXPECT IFR VSBYS AND MVFR
CIGS WITH THE STORMS. POTENTIAL FOR GUSTY WEST WINDS WITH THE STORMS
ESPECIALLY FOR THE DETROIT AREA TAFS.  POST FRONTAL FOR TONIGHT AND
INTO TUESDAY...EXPECT STRATOCU THAT MAY BE MVFR FOR SEVERAL HOURS
FOR A FEW SITES ALONG WITH A GUSTY WSW WIND. GUSTS DURING THE
DAYTIMIE ON TUESDAY COULD GET TO 30 TO 35 KNOTS.

FOR DTW...EXPECT SHRAS/TSRAS TO SPREAD BACK INTO THE TERMINAL BY 21Z
OR SO...AND PERSIST AT TIMES THROUGH 01Z AS A COLD FRONT PIVOTS
THROUGH THE AREA. IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH SOME OF
THIS ACTIVITY.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN THUNDERSTORM OCCURRENCE AFTER 21Z THIS AFTERNOON.

* MEDIUM IN CEILINGS AOB 5KFT AFTER 01Z TONIGHT.

&&

.PREV DISCUSSION...ISSUED 1117 AM EDT MON MAY 11 2015

UPDATE...

DIFFICULT FORECAST TO GET A HANDLE ON THE EVOLUTION OF THIS
AFTERNOONS CONVECTION. BASIC SYNOPTIC SETUP REFERENCED IN EARLY
DISCUSSIONS REMAIN THE SAME. CURRENT SHOWERS AND STORMS OVER THE
WESTERN HALF OF INDIANA AND LAKE MI WERE SEVERAL HOURS AHEAD OF
SCHEDULE BASED OFF OF 00Z AND 06Z HI RES RUNS. THIS BAND OF
SHOWERS AND STORMS WAS SPREADING CLOUD COVER ACROSS MOST OF
INDIANA AND WESTERN LOWER WHICH COULD COMPROMISE THE ATMOSPHERE
FOR THE AFTERNOON. DESPITE THE SLIGHTLY EASTWARD ADVANCE OF THE
RAIN SHIELD...TIMING OF 3 PM TO 9 PM FOR THE BEST COVERAGE AND
INTENSITY FOR THE SOUTHEAST MI THUNDERSTORMS IS STILL ON TARGET.

SEVERAL ARMS OF MOISTURE/THETA-E ADVECTION WERE ALSO KICKING OFF
SHOWERS. THE FIRST EXTENDED ACROSS SAGINAW BAY INTO THE TIP OF THE
THUMB...WHILE THE OTHER MOISTURE SURGE TRIGGERED SHOWERS IN SC
LOWER MI AND NW OH. THIS SURGE WILL WORK THROUGH THE CWA EARLY
THIS AFTERNOON.

THAT LEAVES THE QUESTION OF HOW MUCH INSTABILITY DO WE ACHIEVE AND
WHERE WILL IT BE MAXIMIZED. A TEMP OF 80 AND DEW POINT OF 62 GETS
A MLCAPE AROUND 1000 J/KG FROM 12Z DTX AND NAM/HI RES FORECAST
SOUNDINGS. THAT IS POSSIBLE IN THE SOUTHEAST 1/4 TO 1/2 OF THE
CWA WITH A FEW PEAKS OF SUNSHINE DURING THE AFTERNOON. SOMETHING
LIKE AN OZW TO SANDUSKY LINE AND SOUTH WOULD SEEM TO BE THE THREAT
AREA. 12Z DTX SOUNDING SHOULD HAVE SOME AIR MASS REPLACEMENT...AND
EXPECT TO SEND UP AN 18Z SOUNDING TO SAMPLE THAT. WIND FIELDS WILL
BE THE MOST NOTABLE AS THE 50-60KT 500 MB JET AND 35-50KT 850 MB
JET MOVE INTO THE SOUTHERN GREAT LAKES.

WITH ENOUGH INSTABILITY...COULD BE A FEW SHALLOW SUPERCELLS THAT
DEVELOP INITIALLY BEFORE THEY TRANSITION INTO SMALL BOWING
SEGMENTS. WITH THE INCREASING LOW LEVEL WIND ENOUGH 0-1KM SHEAR
AND HELICITY THAT IF THE STORMS DEVELOP...THE STORMS COULD ROTATE.
LCL IS FORECAST TO BE RATHER ROBUST...BUT GIVEN THE LACK OF FULL
SUNSHINE...THE MIXED LAYER COULD BE LOWER. WILL CONTINUE TO
HIGHLIGHT WIND AS THE GREATEST THREAT...WITH JUST AN ISOLATED
THREAT FROM HAIL OR A TORNADO. ANY FLOOD THREAT SHOULD BE
LOCALIZED AS THE STORMS SHOULD HAVE A DECENT FORWARD PROPAGATION
COMPONENT TO THEM.

PREV DISCUSSION...ISSUED 329 AM EDT MON MAY 11 2015

SHORT TERM...TODAY AND TONIGHT

EARLY CONCERN WILL BE LOCALLY DENSE FOG ALONG AND NORTH OF STALLED
FRONTAL BOUNDARY WHERE LOW LEVEL MOISTURE HAS POOLED AND CALM WINDS
HAVE LED TO AN EXPANSION OF FOG. DO NOT ANTICIPATE AN ADVISORY AT
THIS TIME AS DENSE FOG SHOULD REMAIN PATCHY...BUT DO EXPECT A RATHER
WIDE AREA OF VISIBILITY AT 1 OR 2 MILES OR LESS BEFORE FOG BEGINS TO
ERODE AFTER SUNRISE.

INTERESTING FORECAST SETTING UP FOR LATER TODAY AS STALLED FRONTAL
BOUNDARY OVER FAR SOUTHEAST LOWER MICHIGAN LIFTS GRADUALLY NORTH
THROUGH THE AREA...ALLOWING A WEDGE OF MODERATELY UNSTABLE AIR TO
WORK INTO THE AREA DURING THE LATE MORNING AND AFTERNOON. THIS
PROCESS WILL BEGIN DURING THE PRE-DAWN HOURS AS WEAK SHORTWAVE
CROSSES THE AREA...BUT MAIN MOVEMENT WILL OCCUR DURING THE COURSE OF
THE MORNING IN THIS AFTERNOON AS BOUNDARY LAYER MIXING...FROM
DIURNAL HEATING AND A STRENGTHENING SOUTHERLY COMPONENT TO THE FLOW
IN ADVANCE OF APPROACHING LOW PRESSURE FORCES THE FRONTAL BOUNDARY
STEADILY NORTHWARD THROUGH THE CWA.

TIMING OF THE EARLY MORNING SHORTWAVE SUGGESTS MUCH/ALL OF SCATTERED
SHOWER ACTIVITY ASSOCIATED WITH IT WILL SHIFT NORTH OF THE AREA BY
AROUND DAWN...LEAVING A WINDOW INTO EARLY THIS AFTERNOON WHERE MID
AND UPPER LEVEL CLOUD COVER WILL BE REDUCED. THIS SHOULD ALLOW THE
LOWER STRATUS DECK...THE SOUTHERN EDGE OF WHICH NOW LIES ROUGHLY
ALONG I-94...TO MIX OUT AND ALLOW FOR AT LEAST SOME SUNSHINE OVER
THE AREA. THIS WILL BE THE MOST IMPORTANT PART OF THE FORECAST AS
THE DEGREE OF DESTABILIZATION WILL HINGE DIRECTLY ON HOW QUICKLY THIS
PROCESS OCCURS THIS MORNING. WHILE NOT A PERFECT SETUP FOR STRONG
HEATING...TIMING (AND LOCATION OF CURRENT STRATUS) SUGGESTS THAT
GUIDANCE VALUES OF 80F OR SLIGHTLY MORE OVER THE SOUTHERN CWA WILL
BE REASONABLE FOR AFTERNOON HIGH TEMPERATURES. WITH DEWPOINTS IN THE
LOWER 60S...THIS SHOULD YIELD SBCAPES AROUND 1500 J/KG.

AS LOW PRESSURE RIPPLES INTO AREA ALONG AN APPROACHING COLD
FRONT...EXPECT THE COVERAGE AND INTENSITY OF SHOWERS AND STORMS TO
INCREASE DURING THE MID AFTERNOON. TIMING OF THE FEATURE DURING THE
DIURNAL TEMPERATURE/INSTABILITY MAXIMUM IS CERTAINLY SUPPORTIVE OF
VIGOROUS CONVECTION. OVERALL DEEP LAYER SHEAR WILL INCREASE NOTABLY
AS THE ATMOSPHERIC WIND FIELD STRENGTHENS...AND BACKING WINDS IN THE
LOWEST 5-10KFT...AS LOW PRESSURE LIFTS INTO THE AREA...WILL BE VERY
FAVORABLE TO ROTATING THUNDERSTORMS. ASSUMING PARTS OF THE AREA CAN
ACHIEVE THE FORECAST INSTABILITY...SUCH AN ENVIRONMENT WILL BE
CONDUCIVE TO THE FORMATION OF A FEW TORNADOES. IN ADDITION...THERE
WILL BE A BROADER THREAT OF DAMAGING WINDS AS THE MID LEVEL FLOW
INCREASES TO 60 KNOTS OR BETTER BY LATE AFTERNOON. WHILE SOME HAIL
WILL ALSO BE POSSIBLE...MLCAPES SHOULD LAG SBCAPES SUBSTANTIALLY AS
DEPTH OF THE UNSTABLE AIRMASS REMAINS RATHER SHALLOW. THIS WILL
LIMIT THE POTENTIAL FOR STRONG...SUSTAINED UPDRAFTS IN ALL BUT THE
STRONGEST STORMS.

HAT TIP TO SPCS DAY 1 OUTLOOK...SWODY1...FOR A NICE SYNOPSIS OF THE
CONVECTIVE SETUP/POTENTIAL FOR LATER TODAY.

THE MAIN WINDOW FOR STRONG CONVECTION WILL OCCUR FROM ABOUT 3 PM TO
9 PM...WITH ACTIVITY THEN QUICKLY EXITING TO THE EAST AND NORTHEAST
DURING THE LATE EVENING HOURS. MUCH QUIETER WEATHER ENSUES OVERNIGHT
AS COOLER AIR FILTERS INTO THE AREA IN THE WAKE OF THE FRONT.

LONG TERM...

TUESDAY WILL BE A WINDY DAY WITH COLD CYCLONIC FLOW AND A TIGHT
WESTERLY PRESSURE GRADIENT IN PLACE. 850 MB WINDS OF 40 KNOTS WILL
LIKELY LEAD TO GUSTS TO AROUND 40 MPH AT THE SURFACE DURING PEAK
HEATING. ALL GUIDANCE/MODELS INDICATING SATURATION AT 850 MB TO
SUPPORT CLOUDY SKIES...WITH 850 TEMPS AROUND ZERO...SUPPORTIVE OF
HIGHS IN THE MID 50S TO AROUND 60 DEGREES...MAINLY DUE TO TEMPS
STARTING OUT IN THE LOW/MID 50S. WITH STEEP LOW LEVEL LAPSE RATES
GENERATING MINOR CAPE (50-100 J/KG)...CAN'T RULE OUT A FEW LIGHT
SHOWERS...ESPECIALLY WITH ANY LAKE MICHIGAN ENHANCEMENT...AS
SECONDARY COLD FRONT SWEEPS THROUGH LATE IN THE DAY PROVIDING THE
NECESSARY LOW LEVEL CONVERGENCE. THE COLD AIRMASS WILL BOTTOM OUT
TUESDAY NIGHT...AS 850 MB TEMPS FALL TO -2 TO -4 C.
HOWEVER...EXPECTING CLOUDS TO LINGER FOR MUCH OF THE NIGHT...AND
WILL KEEP MINS ELEVATED IN THE UPPER 30S TO LOWER 40S.

AMPLIFIED UPPER LEVEL RIDGE AXIS BUILDING OVER THE MISSISSIPPI RIVER
VALLEY WILL LEAD TO NORTHWEST CONFLUENT FLOW OVER THE CENTRAL GREAT
LAKES ON WEDNESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO LOWER
MICHIGAN AS SUBSIDENCE CONTINUES TO DRY US OUT. WITH 850 MB TEMPS
RISING JUST ABOVE ZERO...MAXES WILL MAKE A RUN TOWARD 60 DEGREES.
WITH SURFACE HIGH (1030 MB) PARKED OVERHEAD WEDNESDAY NIGHT...VERY
GOOD RADIATING NIGHT EXPECTED TO DROP MINS INTO THE 30S....AND FROST
WILL BE POSSIBLE ACROSS THE NORMALLY COLDER LOCATIONS.
WITH UPPER LEVEL RIDGE AXIS SLIDING EAST...EXPECTING A SOLID REBOUND
IN TEMPERATURES (WELL INTO THE 60S) ON THURSDAY UNDER A GOOD DEAL
OF SUNSHINE (PASSING HIGH CLOUDS)...WITH RETURN FLOW AROUND
DEPARTING HIGH BEGINNING TO KICK IN...AS 850 MB TEMPS RISE INTO
UPPER SINGLE NUMBERS TOWARD 00Z FRIDAY...PER 00Z EURO.

MARINE...

WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING TODAY AS STRONG COLD
FRONT MOVES THROUGH THE CENTRAL GREAT LAKES THIS EVENING. THERE IS A
CHANCE SOME OF THE STORMS WILL BE SEVERE...ESPECIALLY OVER LAKE ST
CLAIR AND LAKE ERIE. WESTERLY WINDS BEHIND THE FRONT ON TUESDAY WILL
BE STRONG...GUSTING BETWEEN 25 TO 35 KNOTS. STRONGEST WINDS
OCCURRING OVER SAGINAW BAY...LAKE ST CLAIR...AND LAKE ERIE.
HOWEVER...THE MARGINAL GALE GUSTS ARE EXPECTED TO BE BRIEF...AND NOT
PLANNING ON GALE WATCH OR WARNING...BUT SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED. MORE IDEAL BOATING CONDITIONS ON WEDNESDAY AND
THURSDAY AS LARGE AREA OF HIGH PRESSURE BUILDS OVER THE
REGION...LEADING TO LIGHT WINDS AND LOW WAVES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...DENSE FOG ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LHZ361>363-421-
     422-441>443-462>464.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....RBP
UPDATE.......RBP
SHORT TERM...DG
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 11, 10:40 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1140 AM EDT MON MAY 11 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1140 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE AREA LATE TODAY WITH THUNDERSTORMS
LIKELY. THERE IS A SLIGHT CHANCE FOR SOME OF THESE STORMS TO BECOME
SEVERE THIS AFTERNOON AND EARLY THIS EVENING...PARTICULARLY FOR
AREAS ALONG AND SOUTH OF A HOWELL TO SANDUSKY LINE.

AS LOW PRESSURE TRACKS ALONG THIS FRONT INTO THE AREA...ATMOSPHERIC
WIND FIELDS WILL BECOME CONDUCIVE TO ROTATING THUNDERSTORMS INTO THE
AFTERNOON AND EARLY EVENING. SO...WHILE THE BROADER HAZARD WITH
THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS TO
65 MPH...A FEW TORNADOES WILL ALSO BE POSSIBLE DUE TO THESE
ATMOSPHERIC WIND CONDITIONS. THE MAIN TIME FRAME FOR POTENTIAL
SEVERE THUNDERSTORMS WILL EXTEND FROM ABOUT 3 PM TO 10 PM. STORMS
WILL MOVE TO THE NORTHEAST AT AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR SCATTERED THUNDERSTORMS WILL RETURN DURING THE
COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1140 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FOG...SOME LOCALLY DENSE WILL CONTINUE FOR LAKE HURON
THROUGH THE AFTERNOON. PLEASE SEE THE LATEST MARINE WEATHER
MESSAGE /MWW/ FOR THE LATEST DETAILS.

A COLD FRONT WILL MOVE INTO THE AREA LATE TODAY WITH THUNDERSTORMS
LIKELY. THERE IS A SLIGHT CHANCE FOR SOME OF THESE STORMS TO BECOME
SEVERE THIS AFTERNOON AND EARLY THIS EVENING. AS LOW PRESSURE TRACKS
ALONG THIS FRONT INTO THE AREA...ATMOSPHERIC WIND FIELDS WILL BECOME
CONDUCIVE TO ROTATING THUNDERSTORMS INTO THE AFTERNOON AND EARLY
EVENING.

SO...WHILE THE BROADER HAZARD WITH THESE THUNDERSTORMS WILL BE THE
POTENTIAL FOR DAMAGING WIND GUSTS TO 55 KNOTS...AN ISOLATED
WATERSPOUTS WILL ALSO BE POSSIBLE DUE TO THESE ATMOSPHERIC WIND
CONDITIONS. THE MAIN TIME FRAME FOR POTENTIAL SEVERE THUNDERSTORMS
WILL EXTEND FROM ABOUT 3 PM TO 10 PM. STORMS WILL MOVE TO THE
NORTHEAST AT AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ON TUESDAY AS GUSTY
SOUTHWEST WINDS BECOME NORTHWEST IN THE WAKE OF A PASSING COLD
FRONT.

THE CHANCE FOR SCATTERED THUNDERSTORMS WILL THEN RETURN DURING
THE COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DG

In the hours before

Special weather statement, May 11, 1:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT MON MAY 11 2015

MIZ076-082-083-111945-
LENAWEE MI-WAYNE MI-MONROE MI-
231 PM EDT MON MAY 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR MONROE...LENAWEE AND SOUTHWESTERN
WAYNE COUNTIES UNTIL 345 PM EDT...

AT 230 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STRYKER...OR NEAR ARCHBOLD...MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ADRIAN...MONROE...FLAT ROCK...TECUMSEH...MILAN...DUNDEE...
BLISSFIELD...CARLETON...MORENCI...TEMPERANCE...TRENTON...GROSSE
ILE...IDA...CLINTON...LUNA PIER...PETERSBURG...DEERFIELD...BRITTON...
MAYBEE AND CLAYTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
MICHIGAN.

LAT...LON 4171 8436 4207 8407 4209 8354 4215 8354
      4213 8314 4210 8317 4212 8318 4211 8319
      4202 8319 4202 8318 4197 8325 4192 8327
      4194 8331 4192 8334 4189 8334 4182 8343
      4180 8341 4178 8346 4173 8346
TIME...MOT...LOC 1830Z 233DEG 43KT 4149 8439

JVC

The radar

The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 19:09 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lenawee

When
May 11, 2:10 PM EST
Where
Lenawee County, 0.52 mi E of Ogden Center
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.770, -83.960

Powerlines were reported blown down.

Thunderstorm Wind, Monroe

When
May 11, 2:33 PM EST
Where
Monroe County, 0.86 mi SW of Dundee
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.940, -83.660

A tree was reported down along US 23.

Thunderstorm Wind, Monroe

When
May 11, 2:33 PM EST
Where
Monroe County, 1.72 mi SE of Rea
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.950, -83.710

A tree was reported blown down.

Thunderstorm Wind, Wayne

When
May 11, 3:07 PM EST
Where
Wayne County, 0.51 mi W of Wayne
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.270, -83.390

Trees and wires reported down.

Thunderstorm Wind, Wayne

When
May 11, 3:11 PM EST
Where
Wayne County, Garden City
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.320, -83.330

Trees and wires reported down.

Thunderstorm Wind, Wayne

When
May 11, 3:12 PM EST
Where
Wayne County, 1.72 mi SW of Garden City
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.300, -83.350

Trees and wires reported down.

Thunderstorm Wind, Wayne

When
May 11, 3:12 PM EST
Where
Wayne County, 0.86 mi SW of Garden City
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.310, -83.340

Trees and wires reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577770, 577771, 577772, 577773, 577774, 577775, 577776.